# SDR CA100913012

- Difficulty date: September 13, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 479 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: C16932
- Condition: Melted
- Location: Engine
- Part time: 540 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EXHAUST MUFFLER C169-32(C169-31 SUB ASSEMBLY) SENT IN FROM CUSTOMER AT 540.0 TTSN.  MUFFLER HAS MASSIVE FAILURE AT THE TAILPIPE ATTACHMENT JOINT.  OPERATOR IS AWARE THAT THESE FAIL. THERE IS NO AD ON THESE AND THERE REALLY SHOULD BE. AD CF-90-03R2 DOES NOT COME UP WHEN IN CAWIS.  PRIOR TO OBTAINING PDA09-02, 98 INSTANCES WERE RECORDED BY US WITH IDENTICAL FAILURES. UNIT WILL BE REPLACED WITH C169-32AWL WHICH USES A HIGHER HEAT CAPACITY MATERIAL IN THIS AREA. A TOTAL OF 78 PDA UNITS ARE IN SERVICE WITH MANY HAVING 800+ HOURS WITHOUT SHOWING THIS DEFECT.  THERE SHOULD BE A AD SPECIFICALLY ON C169-3 AND C169-32 UNITS. C169-3AWL AND C169-32AWL SHOULD BE INCLUDED BUT SHOULD HAVE A HIGHER INITIAL COMPLIANCE TIME.
